Florida, 2018Hail and Lightning Strike in Florida, June 26, 2018
June 26, 2018 · NWS JAX · 4 events in 4 counties and zones
Very light steering flow and a moist airmass promoted locally heavy rainfall in sea breezes storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very light steering flow and a moist airmass promoted locally heavy rainfall in sea breezes storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 26, 8:03 AM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 26, 8:03 AM EST, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
903 AM EDT Tue Jun 26 2018
.UPDATE...
Weak surface high pressure will be over the region this
afternoon, yielding a fairly light flow. With this light flow,
expect the East coast sea breeze to be able to push inland, past
I95. The West coast sea breeze will also be able to press inland.
Convection will be initiated this afternoon due to diurnal
instability, with enhancement along the sea breeze boundaries. As
the sea breeze boundaries converge over NE FL later this
afternoon, anticipate a confluence of convection. In addition,
boundaries could be leftover from last evenings convection, that
would lead to additional focus mechanisms for storm development.
Since the flow is fairly light, heavy rainfall will be expected
with any storms that develop.
Highs in the mid 90s inland can be expected this afternoon, with
readings about 5 degrees cooler near the coast. Max heat index
values are expected to generally be in the 100 to 105 range.
&&
.AVIATION...
Convection will develop this afternoon. The East coast sea breeze is
expected to push West of Interstate 95 early this afternoon, which
will limit convection at coastal TAF sites. Further inland,
storms could become fairly numerous, especially late in the
afternoon into early evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 92 73 94 75 / 10 20 30 20
SSI 87 77 91 78 / 10 0 30 20
JAX 92 74 94 75 / 50 10 40 30
SGJ 89 75 91 75 / 20 10 40 30
GNV 91 73 92 74 / 60 50 40 10
OCF 91 73 91 74 / 60 50 40 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 26, 1:26 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
226 PM EDT TUE JUN 26 2018
FLZ024-025-124-125-261915-
Inland Duval FL-Inland Nassau FL-Coastal Duval FL-Coastal Nassau FL-
226 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NASSAU AND CENTRAL
DUVAL COUNTIES UNTIL 315 PM EDT...
At 226 PM EDT, Doppler radar was tracking a strong thunderstorm over
Riverside, or over Jacksonville, moving southwest at 15 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Jacksonville, Jacksonville International Arpt, Arlington, Yulee,
Cisco Gardens, Ortega, Cecil Field, Oceanway, Normandy and San Marco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3032 8160 3019 8174 3019 8190 3038 8193
3066 8163 3063 8148
TIME...MOT...LOC 1826Z 032DEG 14KT 3034 8169
NELSONEvent by event
2 heavy rain, 1 lightning, 1 hail. Local standard time, as filed.
Lightning, Duval
- When
- June 26, 1:48 PM EST
- Where
- Duval County, 2.26 mi SE of Marietta
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.300, -81.750
A structure fire was the result of a lightning strike at 6300 Park Street. The cost of damage was unknown, but it was estimated for the event to be included in Storm Data.
Hail, St. Johns
- When
- June 26, 2:20 PM EST
- Where
- St. Johns County, 0.91 mi NE of Fruit Cove
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.110, -81.620
Heavy Rain, Alachua
- When
- June 26, 3:45 PM EST to 4:45 PM EST
- Where
- Alachua County, 2.83 mi SSE of La Crosse
- Reported by
- Mesonet
- Coordinates
- 29.810, -82.390
A rainfall total of 3.80 inches was measured in 1 hour.
Heavy Rain, Hamilton
- When
- June 26, 4:15 PM EST to 7:00 PM EST
- Where
- Hamilton County, 2.48 mi ENE of Genoa
- Reported by
- Park/Forest Service
- Coordinates
- 30.410, -82.790
The Suwanee River Water Management District office rain gauge measured 2.91 inches of rainfall.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 26 to 30, 20184 deaths · 1 event
- Tornadoes and Flooding in Kansas, June 26 to 27, 20188 injured · $14 million · EF3 · 45 events
- Tornadoes and Flash Flooding in Kentucky, June 26, 2018$1.3 million · EF1 · 65 events
- Heat in Arizona, June 26, 20181 death · 1 event
- Excessive Heat in Montana, June 26 to 28, 20181 death · 1 event
- Tornado and Hail in North Dakota, June 26, 2018$950,000 · EF0 · 28 events
- Tornado and Flash Flooding in Missouri, June 26, 2018$57,000 · EF1 · 51 events
- Flooding and Damaging Winds in Kentucky, June 26 to 27, 20183 injured · $214,000 · 74 kt wind · 10 events
- Flash Flooding and Damaging Winds in Indiana, June 26, 2018$663,000 · 78 kt wind · 7 events
- Hail and Damaging Winds in Mississippi, June 26 to 30, 2018$285,000 · 60 kt wind · 11 events
- Tornado and Hail in Missouri, June 26, 2018$150,000 · EF0 · 17 events
- Damaging Winds in Georgia, June 26 to 27, 20183 injured · $54,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769419, 769416, 769417, 769418.